Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Pencils and infinite dihedral covers of $ \mathbb{P}^2$


Authors: Enrique Artal Bartolo, José Ignacio Cogolludo and Hiro-o Tokunaga
Journal: Proc. Amer. Math. Soc. 136 (2008), 21-29
MSC (2000): Primary 14H30, 14B05
DOI: https://doi.org/10.1090/S0002-9939-07-08965-4
Published electronically: October 18, 2007
MathSciNet review: 2350384
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this work we study the connection between the existence of finite dihedral covers of the projective plane ramified along an algebraic curve $ C$, infinite dihedral covers, and pencils of curves containing $ C$.


References [Enhancements On Off] (What's this?)

  • 1. E. Artal, J. Carmona, J.I. Cogolludo, and H. Tokunaga, Sextics with singular points in special position, J. Knot Theory Ramifications 10 (2001), no. 4, 547-578. MR 1831676 (2002c:14047)
  • 2. E. Artal, J.I. Cogolludo-Agustín and H. Tokunaga: Nodal degenerations of plane curves and Galois covers, preprint, 2004.
  • 3. E. Brieskorn: Über die Auflösung gewisser Singularitäten von holomorpher Abbildungen, Math. Ann. 166 (1966), 76-102. MR 0206973 (34:6789)
  • 4. -: Über die Auflösung der rationalen Singularitäten holomorpher Abbildungen, Math. Ann. 178 (1968), 255-270. MR 0206973 (34:6789)
  • 5. J.I. Cogolludo-Agustín: Fundamental group for some cuspidal curves, Bull. London Math. Soc. 31 (1999), no. 2, 136-142. MR 1664168 (2000h:14021)
  • 6. E. Horikawa: On deformation of quintic surfaces, Invent. Math. 31 (1975), 43-85.
  • 7. H. Tokunaga: On dihedral Galois covers, Canadian J. of Math. 46 (1994), 1299-1317. MR 1304347 (96d:14015)
  • 8. -: Dihedral coverings of algebraic surfaces and their application, Trans. Amer. Math.Soc. 352 (2000), 4007-4017. MR 1675238 (2000m:14015)
  • 9. H. Tsuchihashi: Galois coverings of projective varieties for dihedral group and symmetric groups, Kyushu J. Math. 57 (2003), 411-427. MR 2050094 (2005g:14033)
  • 10. O. Zariski: On the problem of existence of algebraic functions of two variables possessing a given branch curve, Amer. J. Math. 51 (1929), 305-328. MR 1506719
  • 11. -: On the purity of the branch locus of algebraic functions, Proc. Nat. Acad. USA 44 (1958), 791-796. MR 0095846 (20:2344)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 14H30, 14B05

Retrieve articles in all journals with MSC (2000): 14H30, 14B05


Additional Information

Enrique Artal Bartolo
Affiliation: Departamento de Matemáticas, Universidad de Zaragoza, Campus Plaza San Francisco s/n, E-50009 Zaragoza, Spain
Email: artal@unizar.es

José Ignacio Cogolludo
Affiliation: Departamento de Matemáticas, Universidad de Zaragoza, Campus Plaza San Francisco s/n, E-50009 Zaragoza, Spain
Email: jicogo@unizar.es

Hiro-o Tokunaga
Affiliation: Department of Mathematics, Tokyo Metropolitan University, Minamiohsawa Hachoji, 192-0357 Tokyo, Japan
Email: tokunaga@comp.metro-u.ac.jp

DOI: https://doi.org/10.1090/S0002-9939-07-08965-4
Keywords: Galois cover, degeneration of curves
Received by editor(s): October 20, 2005
Received by editor(s) in revised form: August 23, 2006
Published electronically: October 18, 2007
Additional Notes: The research of the first and second authors was partially supported by BFM2001-1488-C02-02
Communicated by: Michael Stillman
Article copyright: © Copyright 2007 American Mathematical Society

American Mathematical Society